Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 5, NWS La Crosse, WI

September 15, 20116 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 15, 2011, 11:27 AM CDT for 6 counties in Wisconsin. It took effect at Sep 16, 2011, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 11:27 AM CDT (16:27 UTC)
In effect from
Sep 16, 2011, 12:00 AM CDT
Expired
Sep 16, 2011, 8:00 AM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS73 KARX 151627
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 AM CDT THU SEP 15 2011

...AREAS OF FROST EXPECTED ACROSS THE AREA TONIGHT...

.HIGH PRESSURE CENTERED OVER CENTRAL MINNESOTA AND WESTERN
WISCONSIN WILL DOMINATE THE REGION TONIGHT. WITH CLEAR SKIES AND
LIGHT WINDS...LOWS UNDER THIS HIGH ARE EXPECTED TO FALL INTO THE
LOWER AND MIDDLE 30S. THIS WILL PRODUCE AREAS OF FROST ACROSS MUCH
OF CENTRAL AND NORTH CENTRAL WISCONSIN. MORE WIDESPREAD FROST IS
POSSIBLE IN THE COLDER DRAINAGE AREAS OF CENTRAL AND NORTH CENTRAL
WISCONSIN. 

WIZ017-029-034-042>044-160030-
/O.NEW.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
1127 AM CDT THU SEP 15 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY. 

* LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S...PRODUCING
  AREAS OF FROST ACROSS MUCH OF THE AREA LATER TONIGHT.

* ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... 
  OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE 
  DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
4 follow-up statements
388 
WWUS73 KARX 152031
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT THU SEP 15 2011

...AREAS OF FROST EXPECTED TONIGHT...

.HIGH PRESSURE CENTERED OVER CENTRAL MINNESOTA AND WESTERN
WISCONSIN WILL DOMINATE THE REGION TONIGHT. WITH CLEAR SKIES AND
LIGHT WINDS...LOWS WILL FALL INTO THE UPPER 20S TO LOWER 30S.
THIS WILL PRODUCE AREAS OF FROST ACROSS MUCH OF CENTRAL AND NORTH
CENTRAL WISCONSIN. MORE WIDESPREAD FROST IS POSSIBLE IN THE COLDER
DRAINAGE AREAS.

WIZ017-029-034-042>044-160445-
/O.CON.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
331 PM CDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT FRIDAY...

* LOWS TONIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S...
  PRODUCING AREAS OF FROST LATER TONIGHT.

* ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE BEEN
  SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL
  FROST AND COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
960 
WWUS73 KARX 160156
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT THU SEP 15 2011

...AREAS OF FROST EXPECTED TONIGHT...

.HIGH PRESSURE CENTERED OVER WESTERN WISCONSIN WILL DOMINATE THE
REGION TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOWS WILL FALL
INTO THE UPPER 20S TO LOWER 30S. THIS WILL PRODUCE AREAS OF FROST
ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. MORE
WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS.

WIZ017-029-034-042>044-161000-
/O.CON.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
856 PM CDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT FRIDAY...

* LOWS TONIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S... 
  PRODUCING AREAS OF FROST LATER TONIGHT. 

* ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE 
  BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE 
  POTENTIAL FROST AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
217 
WWUS73 KARX 160758
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
258 AM CDT FRI SEP 16 2011

...AREAS OF FROST EXPECTED THROUGH EARLY THIS MORNING...

.COOL HIGH PRESSURE WILL REMAIN OVER THE REGION THIS MORNING. WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS...TEMPERATURES HAVE FALLEN INTO
THE LOWER 30S. ADDITIONAL COOLING MAY RESULT IN LOW LYING AREAS
FALLING INTO THE UPPER 20S. LOOK FOR AREAS OF FROST ACROSS MUCH OF
CENTRAL AND NORTH CENTRAL WISCONSIN EARLY THIS MORNING. MORE
WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS.

WIZ017-029-034-042>044-161300-
/O.CON.KARX.FR.Y.0005.000000T0000Z-110916T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
258 AM CDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES HAVE FALLEN INTO THE LOWER 30S THIS
  MORNING...PRODUCING AREAS OF FROST. WIDESPREAD FROST IS POSSIBLE
  IN LOW LYING AREAS...WHERE TEMPERATURES MAY FALL INTO THE UPPER
  20S.

* ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE 
  BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE 
  POTENTIAL FROST AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
760 
WWUS73 KARX 161255
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
755 AM CDT FRI SEP 16 2011

...FROST QUICKLY DISSIPATING THIS MORNING...

.TEMPERATURES HAVE WARMED INTO THE UPPER 30S ENDING THE THREAT FOR
FROST.

WIZ017-029-034-042>044-161400-
/O.EXP.KARX.FR.Y.0005.000000T0000Z-110916T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
755 AM CDT FRI SEP 16 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE CLIMBED INTO THE UPPER 30S AND ARE EXPECTED TO
CONTINUE TO RISE INTO THE 40S THROUGH 9 AM...ENDING THE THREAT FOR
FROST. 

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 11:27 AM CDT, 0 minutes earlier.

Area forecast discussion, Sep 15, 11:27 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 AM CDT THU SEP 15 2011

.SHORT TERM...TONIGHT
1126 AM CDT THU SEP 15 2011

A SHORT WAVE WILL BE BRINGING SOME MID AND HIGH CLOUDS INTO THE AREA
TONIGHT. THE 15.12Z GFS IS ABOUT 6 HOURS FASTER THAN THE 15.12Z
NAM/WRF. HOWEVER WITH THE DAYTIME TEMPERATURES BEING COOL AND DEW
POINTS STILL VERY DRY...WIDESPREAD FROST SHOULD ONCE AGAIN DEVELOP
LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. THERE
WAS ENOUGH CONFIDENCE THAT WE WILL BE ISSUING A FROST ADVISORY FROM
MIDNIGHT THROUGH 8 AM FRIDAY FOR JACKSON...MONROE...CLARK...TAYLOR...
ADAMS AND JUNEAU COUNTIES BEFORE THE NOON NEWS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
329 AM CDT THU SEP 15 2011

15.00Z MEDIUM RANGE MODELS COMING INTO BETTER FOCUS/CONSENSUS WITH
THE TROUGH TO MOVE ACROSS THE UPPER MIDWEST SUN/SUN NIGHT...THOUGH
CAN-GEM TRENDED TOWARD A STRONG...SLOW OUTLIER. APPEARS ENOUGH
MOISTURE/LIFT WILL BE PRESENT WITH/AHEAD OF THIS TROUGH FOR A 30-50
PERCENT SHRA/ISOLATED TSRA CHANCE ACROSS THE AREA SUN/SUN NIGHT. IF
PRESENT TRENDS CONTINUE RAIN CHANCE FOR SUN COULD BE RAISED INTO
THE 60-80 PERCENT RANGE. DEVELOPING CONSENSUS AMONG GFS/UKMET/ECMWF
FOR SHORTWAVE RIDGING TO BUILD ACROSS THE AREA MON...THEN ANOTHER
TROUGH TO MOVE INTO/ACROSS THE UPPER MIDWEST CENTERED ON TUE.
GEM/UKMET MUCH STRONGER THAN GFS/ECMWF WITH THIS SECOND...TUE
TROUGH. WITH THE DEVELOPING CONSENSUS FOR MON TO BE A BETWEEN-
SYSTEMS DAY...REMOVED RAIN CHANCES FROM MON. WITH INCREASING MODEL
DIFFERENCES/UNCERTAINTIES BY TUE/WED...THE MODEL CONSENSUS RAIN
CHANCES MOSTLY IN THE 20-30 PERCENT RANGE FOR MON NIGHT INTO WED
LOOK REASONABLE. BLENDED MODEL HIGHS/LOWS FOR SUN THRU WED LOOK WELL
TRENDED FOR NOW...BASED ON EXPECTED CLOUDS/SHOWERS VS. SUNSHINE
TRENDS...ESPECIALLY SUN/MON WHEN CONFIDENCE IS BETTER/MODELS ARE
MORE CONSISTENT.

&&

.AVIATION...THROUGH 12Z FRIDAY
619 AM CDT THU SEP 15 2011

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HIGH PRESSURE CENTERED
OVER MINNESOTA WILL DRIFT EAST ACROSS WISCONSIN TODAY INTO LOWER
MICHIGAN TONIGHT. SKIES WILL BE CLEAR TODAY UNDERNEATH THE HIGH
WITH LIGHT WINDS THAT WILL GO FROM THE NORTH TO THE SOUTHEAST ONCE
THE HIGH PASSES. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE
WEST TONIGHT THAT WILL CREATE A HIGH VFR CEILING AFTER DARK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
1126 AM CDT THU SEP 15 2011

WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY FOR
 WIZ017-029-034-042>044.
MN...NONE.
IA...NONE.

&&

SHORT TERM...BOYNE
LONG TERM....RRS
AVIATION...04
Hazardous weather outlook, Sep 15, 10:06 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 AM CDT THU SEP 15 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1006 AM CDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND WEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY FOR LOCATIONS
ALONG AND NORTHEAST OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY
NIGHT. IT APPEARS INSTABILITY WILL BE LIMITED AND ANY THUNDERSTORMS
THAT DO OCCUR WOULD NOT BECOME SEVERE. THE MAIN THREAT WOULD BE
LIGHTNING AND THE POSSIBILITY OF LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS/DTJ

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.